High Wind, Guadalupe Mountains of Culberson County
- When
- November 21, 1:51 PM MST to 2:01 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
A tight surface pressure gradient and low level jet behind a strong cold front resulted in high winds through Guadalupe Pass.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A tight surface pressure gradient and low level jet behind a strong cold front resulted in high winds through Guadalupe Pass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 21, 10:34 AM MST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1134 AM CST MON NOV 21 2011 .DISCUSSION... PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... LOW CIGS AND FOG CONTINUE FOR MANY OF THE TERMINALS LATE THIS MORNING. HOWEVER...CLEARING SKIES ARE BEING OBSERVED NEAR AND JUST WEST OF CNM...PEQ...AND FST. EXPECT IMPROVING FLIGHT CONDITIONS FOR THE PREVIOUS TERMINALS THROUGH THE EARLY AFTERNOON HOURS. FURTHER EAST NEAR INK...HOB...AND MAF THE STRATUS AND FOG WILL LINGER DURING MOST THE AFTERNOON (WITH THE EXCEPTION OF INK) BEHIND A STATIONARY FRONT. LATER TONIGHT...A PACIFIC COLD FRONT WILL START TO MOVE INTO THE AREA FROM THE WEST. ANY REMAINING STRATUS OVER HOB AND MAF SHOULD QUICKLY DISSIPATE AS THIS OCCURS. THUNDERSTORM CHANCES ARE TOO LOW TO INCLUDE A MENTION FOR ANY OF THE TERMINALS THIS AFTERNOON. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 78
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CST MON NOV 21 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 134 PM CST MON NOV 21 2011 /1234 PM MST MON NOV 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOG IS STILL EXPECTED ACROSS PORTIONS OF THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS THROUGH THE EVENING. VISIBILITIES MAY DROP BELOW 1 MILE AT TIMES FOR SOME LOCATIONS. MOTORISTS ARE URGED TO KEEP THEIR LOW BEAM HEADLIGHTS ON. THUNDERSTORMS REMAIN POSSIBLE THROUGH THE EVENING HOURS...MAINLY ALONG AND EAST OF THE PECOS RIVER. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ANY STRONGER STORMS THAT MANAGE TO DEVELOP LATER THIS AFTERNOON AND EVENING MAY BE CAPABLE OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351104.